Heat, Manitowoc
- When
- July 31, 1:00 PM CST to 8:00 PM CST
- Where
- Manitowoc forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.091, -87.700 (the zone’s center; the record gives no point)
Although the temperature remained below 90 degrees and the heat index never reached 100 degrees on July 31st, a heat related death was reported in the city of Manitowoc. The woman was pronounced dead on August 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Although the temperature remained below 90 degrees and the heat index never reached 100 degrees on July 31st, a heat related death was reported in the city of Manitowoc. The woman was pronounced dead on August 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 31, 10:45 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT TUE JUL 31 2001 UPDATED FCST TO REMOVE CHC OF TSTMS OVER THE SRN PART OF MY FCST AREA FOR THE AFTN. CANNOT TOTALLY RULE OUT THE POSSIBILITY OF A TSTM DEVELOPING...BUT RISK LOOKED TOO LOW TO CONT TO CARRY IN ZONES. CHC LOOKED BETTER ACRS THE N...WHERE TSTM COMPLEX OVER LAKE SUPERIOR COULD STILL BUILD SWD. TEMPS ROSE QUICKLY BTWN 9 AM AND 11 AM THIS MORNING. HOWEVER...12Z SOUNDING INDICATED THAT RAPID RISE WAS DO TO WARMING THROUGH NOCTURNAL INVERSION. ADDITIONAL WARMING WL OCCUR MORE SLOWLY. HEAT INDICES ACRS MY FCST AREA WERE PRETTY MUCH IN THE UPPER 80S ACRS THE N AND IN THE MIDDLE TO UPPER 90S ACRS THE SRN PART OF MY FCST AREA AT 11 AM. /THE 105 AT STE WAS PROBABLY TOO HIGH BECAUSE OF A BAD DWPT./ HEAT INDICES MAY FLIRT WITH ADV CRITERIA />105 FOR 3+ HRS/ OVER THE SRN PART OF MY FCST AREA THIS AFTN. HOWEVER...SITN SEEMED TOO MARGINAL FOR A HEAT ADVISORY...ESP GIVEN THE CI SPILLING SE FM THE TSTM COMPLEX OVER SRN ONTARIO. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-311900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUL 31 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN TONIGHT. THE MAIN RISK OF SEVERE WEATHER WILL OCCUR AFTER MIDNIGHT...AND IS WEST OF A LINE FROM CRANDON TO ANTIGO TO STEVENS POINT. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS. HOT HUMID AIR WILL CONTINUE TO SPREAD NORTHWARD ACROSS THE AREA THIS AFTERNOON. A COOL FRONT OVER THE NORTHERN PLAINS WILL BE EDGING EASTWARD LATE TODAY. AS THE FRONT INTERACTS WITH THE VERY UNSTABLE AIR ACROSS THE REGION...IT IS EXPECTED TO INITIATE SEVERE THUNDERSTORMS OVER THE NORTHERN PLAINS LATE THIS AFTERNOON. THE STORMS SHOULD SPREAD EASTWARD OVERNIGHT...AND MAY REACH NORTH-CENTRAL WISCONSIN LATE TONIGHT. SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. ALSO...HEAT INDICES ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN WILL APPROACH 105 THIS AFTERNOON. AT THESE LEVELS...PROLONGED STRENUOUS OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE TEMPERATURE COOLS OFF LATER THIS EVENING. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-311900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUL 31 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN TONIGHT. THE MAIN RISK OF SEVERE WEATHER WILL OCCUR AFTER MIDNIGHT...AND IS WEST OF A LINE FROM CRANDON TO ANTIGO TO STEVENS POINT. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS. HOT HUMID AIR WILL CONTINUE TO SPREAD NORTHWARD ACROSS THE AREA THIS AFTERNOON. A COOL FRONT OVER THE NORTHERN PLAINS WILL BE EDGING EASTWARD LATE TODAY. AS THE FRONT INTERACTS WITH THE VERY UNSTABLE AIR ACROSS THE REGION...IT IS EXPECTED TO INITIATE SEVERE THUNDERSTORMS OVER THE NORTHERN PLAINS LATE THIS AFTERNOON. THE STORMS SHOULD SPREAD EASTWARD OVERNIGHT...AND MAY REACH NORTH-CENTRAL WISCONSIN LATE TONIGHT. SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. ALSO...HEAT INDICES ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN WILL APPROACH 105 THIS AFTERNOON. AT THESE LEVELS...PROLONGED STRENUOUS OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE TEMPERATURE COOLS OFF LATER THIS EVENING. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Manitowoc | 2001-08-04 | 82 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262508.